MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 5-0 S/A PS-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 5-0 S/A PS-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 1668G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577)
Date of Event 03/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information and the following was received.Was any quality deficiency noted with the suture before use, during use, during post-op examination or during re-operation if performed? no.Was there any medical or surgical intervention performed (product removed; re-operation; re-closure; drainage)? if so, please specify.Product (sutures) removed 6 days post op rather than the intended 14 days.Healed satisfactorily once the product was removed.If steroids and/or antibiotics administered for patient's recovery were required, please clarify if it was prescribed by a physician on the 4th day post op, a nurse practitioner prescribed antibiotics in case it was an infection rather than an allergic reaction.What is the patient¿s current status? fully recovered, no ongoing issues related to the sutures.What is the lot number? unfortunately, the surgery center did not have this recorded in my record and was unable to provide.Thank you for taking these issues seriously and collecting data.It appears and is my opinion that this was a relatively simple type 4 delayed hypersensitivity reaction to nylon.I don't believe there was any problem with the product itself.Since that time, other nylon items have caused a rash or hives.At the time of the surgery i was not aware of having a problem with nylon.Because i do have known allergies to glues and tapes, the surgeon opted to close with sutures.Reportedly, nylon is pretty inert and i just got unlucky.
 
Event or Problem Description
It was reported that a patient underwent a rotator cuff surgery to remove hardware on (b)(6) 2020 and suture was used.By day 4 post-op, the incisions swelled tightly around the sutures, skin was overly red and one incision appeared to be dehiscing.A nurse practitioner prescribed antibiotics in case it was an infection rather than an allergic reaction.The suture was removed 6 days post op rather than the intended 14 days.The patient healed satisfactorily once the suture was removed.The current status of the patient was reported as fully recovered and no ongoing issues related to the suture.No additional information was provided.

Brand Name
ETHLN BLK 18IN 5-0 S/A PS-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13423981
Report Number2210968-2022-00774
Device Sequence Number14778368
Product Code GAR
UDI-Device Identifier10705031001848
UDI-Public10705031001848
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1668G
Device Catalogue Number1668G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Initial Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown